Alert archive / Georgia / Small Craft Advisories in 2011

Small Craft Advisory 27, NWS Charleston, SC

March 28, 2011

NWS Charleston, SC issued this small craft advisory at Mar 28, 2011, 3:59 AM EDT. It took effect at Mar 28, 2011, 6:00 AM EDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2011, 3:59 AM EDT (07:59 UTC)
In effect from
Mar 28, 2011, 6:00 AM EDT
Expired
Mar 29, 2011, 11:00 AM EDT
In force
29 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

528 
WHUS72 KCHS 280759
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
359 AM EDT MON MAR 28 2011

AMZ374-281600-
/O.NEW.KCHS.SC.Y.0027.110328T1000Z-110329T2200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
359 AM EDT MON MAR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
176 
WHUS72 KCHS 281555
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1155 AM EDT MON MAR 28 2011

AMZ374-290000-
/O.CON.KCHS.SC.Y.0027.000000T0000Z-110329T2200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1155 AM EDT MON MAR 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
195 
WHUS72 KCHS 281918
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
318 PM EDT MON MAR 28 2011

AMZ374-290330-
/O.EXT.KCHS.SC.Y.0027.000000T0000Z-110329T1500Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
318 PM EDT MON MAR 28 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT
TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
489 
WHUS72 KCHS 290300
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1100 PM EDT MON MAR 28 2011

AMZ374-291100-
/O.CON.KCHS.SC.Y.0027.000000T0000Z-110329T1500Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1100 PM EDT MON MAR 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

33
317 
WHUS72 KCHS 290752
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
352 AM EDT TUE MAR 29 2011

AMZ374-291500-
/O.CON.KCHS.SC.Y.0027.000000T0000Z-110329T1500Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
352 AM EDT TUE MAR 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
644 
WHUS72 KCHS 291446
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1046 AM EDT TUE MAR 29 2011

AMZ374-291600-
/O.EXP.KCHS.SC.Y.0027.000000T0000Z-110329T1500Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1046 AM EDT TUE MAR 29 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 1:48 AM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Mar 28, 1:48 AM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
148 AM EDT MON MAR 28 2011

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO STEADILY PUSH SOUTH OF THE AREA
OVERNIGHT...AS COLDER HIGH PRESSURE BUILDS IN FROM THE NORTH. HIGH
PRESSURE WILL REMAIN NORTH OF THE AREA EARLY NEXT WEEK...BEFORE
ANOTHER SERIES OF LOW PRESSURE SYSTEMS IMPACT THE REGION DURING
THE MID TO LATE WEEK TIME FRAME. HIGH PRESSURE IS THEN EXPECTED TO
BUILD BACK INTO THE AREA NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A DRAMATIC CHANGE IN THE LOW LEVEL AIR MASS AND IN CONDITIONS
ACROSS THE FORECAST AREA TONIGHT WHEN COMPARED TO JUST EARLIER
SUNDAY. THE COLD FRONT HAS CLEARED THE FORECAST AREA AS A COLD AND
STABLE HIGH PRESSURE WEDGE BUILDS IN ITS WAKE FROM THE NORTH.

THE MID LEVEL ENVIRONMENT REMAINS UNSTABLE AND STRONG LOW LEVEL
MOISTURE ADVECTION WAS RETURNING FROM THE NE GULF OF MEXICO AHEAD
OF ANOTHER SHORT WAVE. WE HAVE UPDATED OUR PRODUCTS TO INCREASE
POPS OVERNIGHT AND ADD TSTMS S OF A LINE FROM CHARLESTON TO MILLEN
GEORGIA. SMALL HAIL CANNOT BE RULED OUT AS SOUNDINGS CONTINUE TO
SHOW STEEP MID LEVEL LAPSE RATES AND STRONG BOUNDARY LAYER TO
925 MB CONVERGENCE.

CHILLY NEARLY STEADY TEMPERATURES IN THE 40S MANY AREAS WILL
PERSIST...READING A BIT MILDER IN THE LOWER 50S CLOSE TO THE
ALTAMAHA REGION.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
A STRONG HIGH PRESSURE WEDGE IS EXPECTED TO BUILD OVER THE REGION
MONDAY AND MONDAY NIGHT. WILL NEED TO KEEP CHANCE POPS IN THE
FORECAST THROUGH THE DAY MONDAY...AS DEEP MOISTURE WILL BE SLOW
TO MOVE OUT OF THE REGION DESPITE THE DEVELOPING WEDGE OF HIGH
PRESSURE IN THE LEE OF THE APPALACHIANS. EXPECT HIGHEST RAIN
PROBABILITIES MONDAY MORNING...WITH DIMINISHING RAIN CHANCES
DURING THE AFTERNOON. SHOULD SEE RAIN FREE CONDITIONS MONDAY NIGHT
AS THE DEEPEST MOISTURE AND BEST FORCING SHIFT OFFSHORE.

HIGH PRESSURE WEDGE WILL PERSIST MONDAY NIGHT THROUGH
TUESDAY...BEFORE THE WARM FRONT SLOWLY LIFTS NORTH AGAIN LATE
TUESDAY NIGHT. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH
TUESDAY...ALTHOUGH DRIER CONDITIONS ARE EXPECTED AS THE SHORTWAVE
ENERGY GETS DEFLECTED NORTH OF THE REGION BY A SLIGHT RIDGE
PATTERN ALOFT. WEAK ISENTROPIC FORCING TUESDAY NIGHT WILL ALLOW
FOR SCATTERED SHOWERS...YET WEDNESDAY LOOKS TO BE THE MOST ACTIVE
DAY AS THE UPPER FLOW BACKS AND A SERIES OF PRONOUNCED SHORTWAVES
LIFT NORTHEAST THROUGH THE AREA. SEVERAL WAVES OF SURFACE LOW
PRESSURE WILL LIKELY LIFT NORTHEAST THROUGH THE AREA IN CONCERT
WITH STRONG UPPER LEVEL DIVERGENCE AND DEEP LOW-LEVEL MOISTURE
ADVECTION. HAVE MAINTAINED HIGH-END CHANCE POPS ON WEDNESDAY
ALTHOUGH LIKELY POPS WILL PROBABLY BE INTRODUCED AT SOME POINT
ASSUMING GUIDANCE TRENDS CONTINUE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
QUITE A BIT OF UNCERTAINTY CONTINUES TO PLAGUE THE EXTENDED FORECAST
DUE TO LARGE MODEL INCONSISTENCIES. OVERALL...EXPECT AN UNSETTLED
PATTERN WEDNESDAY NIGHT THROUGH FRIDAY AS A SERIES OF LOW PRESSURE
SYSTEMS IMPACT THE LOCAL AREA...AND WILL CARRY CHANCE POPS AREA
WIDE. WILL KEEP THE FORECAST OPTIMISTIC AT THIS POINT OVER THE
UPCOMING WEEKEND...MAINTAINING RAIN FREE CONDITIONS AS HIGH
PRESSURE BUILDS BACK INTO THE REGION. TEMPERATURES ARE GENERALLY
EXPECTED TO MEANDER WITHIN A FEW DEGREES EITHER SIDE OF CLIMO
THROUGHOUT THE EXTENDED PERIODS.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
KCHS...VFR WILL PERSIST OVERNIGHT WITH VFR BECOMING LOW END MVFR LATER
THIS AFTERNOON...TIMING LOW CONFIDENCE WITH SUCH A STRONG SURFACE WEDGE
IN PLACE. WE HAVE MENTIONED SHOWERS WITH CB FROM LATER TONIGHT
THROUGH MUCH OF THIS MORNING AS ANOTHER DISTURBANCE MOVES THROUGH
AND MID LEVEL CONTINUE TO DESTABILIZE. AT LEAST MVFR CONDITIONS
WILL CONTINUE FROM LATE DAY INTO MON EVENING.

KSAV...SHOWERS AND ISOLATED TSTMS PER LATEST RADAR TRENDS FOR A FEW
MORE HOURS EARLY THIS MORNING. VFR CIGS AND IFR/MVFR VSBYS LIKELY
TO PERSIST WITH THE RAINFALL. LOWER CIGS TO CONTINUE MUCH OF THIS
MORNING BUT LIFT TO MVFR THIS AFTERNOON FOR A WHILE...ALTHOUGH
SIMILAR TO KCHS...CONFIDENCE IS LOW.

EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS ARE LIKELY THROUGH
MUCH OF THE WEEK. IFR CONDITIONS ARE LIKELY MONDAY AND MONDAY
NIGHT...FOLLOWED BY MVFR AND PERIODIC IFR CONDITIONS TUESDAY THROUGH
THURSDAY NIGHT. SHOULD SEE VFR CONDITIONS RETURN ON FRIDAY.

&&

.MARINE...
NORTH AND NE WINDS IN WAKE OF THE FRONT WILL REMAIN ELEVATED
THROUGH THE NIGHT...WITH A MODEST PINCHING OF ABOUT 2-3 MILLIBAR
SPREAD FROM NORTH TO SOUTH ACROSS THE WATERS. THIS ALONG WITH COLD
ADVECTION TO MIX MUCH OF THE 20 TO 25 KT GEOSTROPHIC
WINDS...MARINERS CAN EXPECT A SOLID 15-20 KT TO OCCUR OVER THE
ATLANTIC WATERS...AND 10-15 KT IN CHARLESTON HARBOR. WHILE WIND
GUSTS TO 25 KT WILL ALSO OCCUR...THEY WILL BE INFREQUENT ENOUGH
WHERE WE DO NOT SEE THE NEED FOR RAISING ANY SCA FLAGS. ALTHOUGH
THERE DOES REMAIN A SMALL GROUND SWELL OVER THE ATLANTIC...THE
VAST MAJORITY OF THE WAVE ENERGY WILL COME IN THE FORM OF WIND
DRIVEN WAVES. OVERALL...SEAS WILL BE UP TO 3 OR 4 FT...MAYBE A FEW
5 FOOTERS OUT NEAR 20 NM OUT. GIVEN THE LOW STRATUS AND MIST TO
OCCUR...VISIBILITIES WILL BE DOWN AS LOW AS 1-3 NM THROUGH THE
NIGHT.

HIGH PRESSURE WILL BUILD NORTH OF THE WATERS MONDAY THROUGH
TUESDAY...BEFORE A SERIES OF LOW PRESSURE SYSTEMS TRACK THROUGH THE
AREA WEDNESDAY AND THURSDAY. HIGH PRESSURE IS THEN EXPECTED TO BUILD
BACK INTO THE REGION FOR FRIDAY. PERSISTENT NORTHEAST FLOW WILL
LIKELY RESULT IN SEAS REACHING SMALL CRAFT THRESHOLDS ACROSS THE
OUTER GEORGIA WATERS LATE MONDAY NIGHT AND CONTINUING THROUGH
TUESDAY NIGHT. ACROSS THE NEAR SHORE WATERS...SEAS MAY BRIEFLY
APPROACH ADVISORY LEVELS MONDAY NIGHT AND TUESDAY. WINDS AND SEAS
ARE THEN EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS WEDNESDAY
THROUGH SATURDAY FOR ALL WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Mar 27, 6:47 PM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
647 PM EDT SUN MAR 27 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-281000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
647 PM EDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 8:13 AM EDTSpecial Marine WarningCHS47 min
Mar 28, 12:15 PM EDTSpecial Weather StatementCHSMcIntosh30 min
Mar 28, 12:22 PM EDTSpecial Marine WarningCHS23 min

Nearby

Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.